swollen not stirred

hello all i woke up today after going to sleep feeling a bit sore swung the legs out of the bed and when i went to stand up i looked down at my feet and the looked like the hobbits feet from the lord of the rings all swollen went in and looked in the mirror and same result my face is up like a balloon and i also have a strange really painful and angry looking rash on both hands and right arm.by now i am used to being sore and feeling unwell and get the swollen joints pretty much every day but this is a new one on me anyone out there have any advice it would be greatly appreciated!!

11 Replies

oldestnewest
  • I'd go to the docs for a medical opinion, particularly if your face is affected - maybe BD, may be other things such as a reaction to something. Go tonight if you can x

  • hello toothfairy sorry for the delay and i took yuour advice sure enough it was a reaction to the pred 50mg i was put on last week it caused the body to react with the symptoms as above you were spot on so the doc told me to drop the dose down by 5 mgs every four days the upside is the reaction should calm down the downside is that the pred has to be weaned down over a long period and as i have tried to come off it before and had really bad flares i am not looking forward to the next few weeks,but its better than the reaction i had thanks again toothfairy you really got it spot on regards chris

  • Pleased you have the answer to the problem, though it seems you are between a rock and a hard place!

    No easy answers with BD it seems, just go with the flow! Take it easy and hope you have answers for your issues soon x

  • Hhmmm.......don't like the sound of that at all Hun.

    Anything where your face swells is often linked as a symptom to a reaction to something of a medication type of thing which you are usually advised to stop taking and get in touch with your medical adviser.

    I can't comment on the feet problem as I have permanent Hobbit feet. LOL.

    I'm with Toothfairy on this one hun.......get it checked asap.

    ttfn, good luck, big hugs xx

  • hello xandi i went with toothfairys advice and sure enough you were both right on a reaction to an increased dose of pred from 35mgs to 50mgs and i would never had blamed the pred as i have been on it since sept last year but i am beginning to learn that the beast that is bechets is a very unpredictable disease and the managagement is gonna be tricky but thanks to this forum and the people on it and the shared experiences i believe its going to make the journey a bit easier thanks for the advice and help and as we hobbits say its back to the shire for now regards chris!!

  • Hi Scruffy,

    Hope you got it checked out yesterday ((hugs)) xx

  • hello pickie pops thanks for the reply i went to the docs and both toothfairy and xandi were spot on it was related to an increase in my pred after a flare up so its being dropped from 50mgs by 5mgs every four days until i get to 35mg and that was the pre flare up dose i was on so from now on i will be a lot more vigilant when it comes to strange symptoms and i wont take anything for granted thanks again regards chris!

  • For my Behcet's, I had taken prednisone (steroids) successfully on and off for 15 years until one day I woke up with edema (water swelling) that went from my feet up my legs, my belly, neck, face, and even eyelids. After ruling other things out, the doctors concluded that I had become hypersensitive to prednisone and that using it in the future would likely cause edema again.

    My case was complicated by the discovery that I'm allergic to all diuretics (they cause my skin to itch and burn) and I just had to wait for the prednisone to get out of my system. To this day, even a small amount of prednisone or topical cortisone cream will trigger edema in my feet/ankles.

    Just a reminder that weird side effects can happen even after you've take a medication successfully for a long time.

  • hello amietamant it was indeed a reaction to an increased dose of pred i didnt even suspect that it could be that, sorry to hear of your troubles with your meds how did they replace your pred as i have been trying to wean off it for months but when i get down to 25mgs i end up having a bad flare and end up back where i started the rheumy put me on humira weekly injections to try and settle the flares so i hope shes right thanks for the heads up and i deffo wont be taking my meds for granted in future regards chris!!

  • Instead of prednisone, you'll probably have to be treated with a combination of biologics (Enbrel, Humira, Remicade etc.) and meds like pentoxifylline, methotrexate, NSAIDs, etc. It's often a matter of trial and error. If you get outbreaks of ulcerations when you taper the steroids, you can also try low-dose nicotine patches even if you're not a smoker.

    My body tends to remember drugs that I've had a bad reaction to or wore off at higher doses. Later, if I try that drug again, my body quickly resumes what it did before. You may not be able to take prednisone successfully in the future, but it can be reserved for emergencies since edema is more uncomfortable than dangerous.

  • thanks for the info guys i am already getting a reaction to the lower dose of steroids and its the familiar feeling of a flare up starting morale is low today pain in the bones in my low back hit by the invisable bus sore swollen ankles knees rash on the hands swollen fingers the eyes are sore the works,sorry for the rant folks but in all that there are worse things in life as we all know just feelin a bit beaten up today and once again thanks for the advice and sarah lou mammys always know best!!!ps keep fighting and never give up

    regards chris

You may also like...